MAUDE Adverse Event Report: ROCHE DIAGNOSTICS COBAS C 503 ANALYTICAL UNIT; CLINICAL CHEMISTRY ANALYZER

ROCHE DIAGNOSTICS COBAS C 503 ANALYTICAL UNIT; CLINICAL CHEMISTRY ANALYZER
Catalog Number 08463662001
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/15/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The glucose reagent lot number and expiration date were not provided.The field service engineer (fse) readjusted the cell rinse levels and cleaned the cell rinse unit and the vacuum valves.The fse replaced one of the vacuum valves.The analyzer was operating within specification.Reagent issues were excluded as the customer had no further issues and the correct repeat result was received using the same reagent.The investigation determined the issue with the vacuum valve was the cause of the event.The service actions resolved the issue.
 
Event or Problem Description
The initial reporter questioned the results for 10 patient samples tested for multiple parameters on a cobas c 503 analytical unit.Discrepant results were provided for 1 patient sample tested for glucose hk gen.3.The initial result from the(b)(6) analyzer was 35 mg/dl.As this result did not correspond to the patient¿s clinical history, a capillary test was performed and the glucose result was 80 mg/dl.The original sample was repeated on the (b)(6) analyzer with a result of 78 mg/dl.The questionable result was not reported outside of the laboratory.The repeat result was believed to be correct.

Brand Name
COBAS C 503 ANALYTICAL UNIT
Common Device Name
CLINICAL CHEMISTRY ANALYZER
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
HITACHI HIGH TECH CORP.
882 ichige hitachinaka
ibaraki 312-8 504
JA   312-8504
Manufacturer Contact
amy nelson
9115 hague road
indianapolis, IN 46250
MDR Report Key18582523
Report Number1823260-2024-00229
Device Sequence Number8247084
Product Code JJE
UDI-Device Identifier07613336158784
UDI-Public07613336158784
Combination Product (Y/N)Y
Initial Reporter CountrySP
PMA/510(K) Number
K191899
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 01/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number08463662001
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/15/2024
Initial Report FDA Received Date01/25/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown